The Experiment: Day 70 ~ 70 Days & Counting! The Experiment Is Working! (But Was It Chemically Induced?)

Well, look at this, 70 days in and I’m feeling fine, despite the fact that I had a molar extracted yesterday and when I made the mistake of looking back there in the mirror I saw a hole the size of a bowling ball where my tooth had been. I truly recommend you don’t look, at least not for awhile, it’s a horrifying sight! And then just before writing this blog post I called the pharmacy to have some of my meds refilled and found that I had made a TREMENDOUS boo boo — though thankfully I have not had bad side effects, in fact, I’m surprised I haven’t sprouted wings and starting flying!

You see I take 80 milligrams of Prozac a day, took months to work me up to that dose and it’s what finally worked when nothing had been working for months. Well, you see they were giving me 20 mg capsules so I took 4 a day, which was the right amount EXCEPT last time they filled them they gave me 40 mg capsules instead of 20 mg capsules AND THEY LOOK EXACTLY THE SAME, same blue capsules. Not having realized they were 40 mg capsules I KEPT TAKING 4 A DAY! That’s 160 mg a day for the last 2 weeks! YEGODS! The pharmacist: “Oh MY, you’ve been taking quite a lot, are you sure you’re okay? Have you been having any side effects?” (He sounded really worried and I was quite shaken myself.) No, I told him, I had no side effects, I felt fine. But now that I am properly on 2 capsules a day I was going to run out of my meds early because I was taking too many. He was able to refill them for me but I still wonder at the fact that on taking, unbeknownst to me, TWICE the dose I was supposed to be taking for the last two weeks I had my first really down days in a very long time, over the weekend? My serotonin levels should be through the roof, I should have been laughing my way through the days like I was on laughing gas or something. Neither the pharmacist nor I could figure it out, but since I’d had no side effects, and slept well at night, we are just correcting it and getting back on the right dose but I still feel really odd about it and I go for my appointment Monday to have my meds managed and I’m sure I’m going to give the poor man quite a start.

All this by way of saying, or wondering, “Is this experiment really working or have I been as high as a kite on Prozac and just think I’m doing dandy?” Well gee, I guess it doesn’t matter since I was doing well on the correct dose up until 2 weeks ago when I started unwittingly taking twice as much, and I didn’t have any side effects and have corrected the dose now and I’m doing fine. So, I can’t be sure but I’m going to say that yes, this experiment is working. I’m 70 days in and my life is changing for the better in so many ways I’ll take it no matter how it’s come and I’ll just keep on keeping on!

I do know that showing up to write my blog post every day, 70 days running and counting, through up days and down days and tooth out days, well, the momentum is carrying me in a way that I can’t deny. I felt so bad and was in so much pain when I wrote the last blog post that I wasn’t sure I could write it but I didn’t want to miss a day and I didn’t. My determination is fierce. And keeping on keeping on no matter what has come up — and a lot has come up in the last couple of weeks — has shown me something about myself that I am immensely proud of. I am indeed stronger than I ever knew, I now know I can stay the course and get something done, and if I can do this I can do any number of other things. The wonderful writer Glennon Doyle has some products on her Momastery site and the one I love is “We Can Do Hard Things.” YES WE CAN. WE CAN ROCK THIS! And it will be even more potent if we do this together! I hope you will stay with me on this journey and start a journey all your own in whatever way works for you. You can write to me here about it, I will be your accountability partner and you can be mine. We are not alone and we can DO hard things, and by gosh and by golly WE ARE ENOUGH! We are MORE than enough, we are equal to ANY TASK, we are BADASS, and we are going to move mountains. (Even if we are not on 160 mg of Prozac!)

So this is me, 70 days in, keto-ing my way through the days and nearly 25 pounds down in 7 weeks as of today (my weight went up a little but has thankfully come back down, ordinary, if frustrating, fluctuations), and the holidays are upon us and I am ready to take them on! And f.y.i. some of the other things on merchandise in Glennon Doyle’s store say, “Keep Showing Up,” “Show Up Anyway,” and “Just Do The Next Right Thing.” These are aphorisms I am living by and I’d buy all the merchandise if I could. Since I can’t I have all those phrases on Post-it notes on my computer and they work just as well. If you do those 3 things you can get through anything. I can and I am and I intend to keep on keeping on.

What will the next 70 days bring? Who knows? But I’ll be here for all of them and I will enjoy the ride, and good days or hard days I will get through, and you can too. Let’s do this thing, shall we?

I’m off to do the next right thing, how about you?

 


The Experiment ~A 365 Day Search For Truth, Beauty &
Happiness: 
Day 1 ~ Introduction To The Project
“Do or do not. There is no try.”
Yoda

If you enjoy this blog a donation would be deeply appreciated to help me continue to bring “Maitri’s Heart” to you. Thank you, and many deep blessings to one and all…

Comments

  1. I am so thankful for having met you here online, Maitri. You bring such good things to my table. God bless you. Hugs, Memarge

    • Darling Marge, you are so dear to me and it means so much to have you here with me on my journey, I light up when I see you here. I’m so touched and grateful that you like my writings, I want so much to reach out and touch the world. I am sending you a big hug and lots of love… 🙂

  2. I look forward to reading your blogs Maitri even if I don’t always comment please know I am reading.
    That is amazing about the prozac and your dosage. I’m glad you are okay.

    Much love to you .. <3

Leave a Comment

*